Alert archive / West Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Jul 16, 2012, 5:54 PM EDT for Cabell County, West Virginia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2012, 5:54 PM EDT (21:54 UTC)
- Expired
- Jul 16, 2012, 6:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Charleston, WV
County Cabell County, WV
The radar
The Charleston,WV radar (KRLX), 42 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 696 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
778
WWUS81 KRLX 162154
SPSRLX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
554 PM EDT MON JUL 16 2012
WVZ006-013-014-162245-
CABELL WV-LINCOLN WV-PUTNAM WV-
554 PM EDT MON JUL 16 2012
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CABELL...NORTHERN
LINCOLN AND SOUTHWESTERN PUTNAM COUNTIES...
AT 550 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
HAMLIN...MOVING SOUTH AT 10 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR MILTON AROUND 600 PM...HURRICANE AROUND 605
PM...CULLODEN AROUND 610 PM...SALT ROCK AROUND 635 PM AND HAMLIN
AROUND 645 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
18 AND 36 IN WEST VIRGINIA.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3850 8230 3853 8230 3845 8194 3818 8188
3821 8226 3849 8231
$$
26What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jul 16, 3:09 PM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 16, 3:09 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 309 PM EDT MON JUL 16 2012 .SYNOPSIS... HIGH PRESSURE WILL PREVAIL UNTIL WEDNESDAY...WITH HOT DAYS AND MUGGY NIGHTS ACROSS THE LOWLANDS. A COLD FRONT SINKS SOUTHEAST ON THURSDAY. && .NEAR TERM /THROUGH TUESDAY/... LATEST VISIBLE IMAGERY SHOWS SCATTERED DIURNAL CU IS IN PLACE ACROSS THE ENTIRE AREA. DRIER AIR...WHICH WAS OOZING INTO OUR SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA COUNTIES...HAS RESULTED IN LESS CLOUDS ACROSS THAT AREA. STILL EXPECT A FEW STORMS COULD DEVELOP IN THE MOUNTAINS AND ACROSS OUR SOUTHERN COUNTIES THIS AFTERNOON. THE DIURNAL CU AND ANY STORMS THAT DEVELOP SHOULD BEGIN TO DISSIPATE THIS EVENING...WITH THE REGION DRY AROUND MIDNIGHT. MODELS INDICATE MOISTURE WILL BEGIN TO OVERTAKE THE DRIER AIR ACROSS OUR NORTHERN COUNTIES OVERNIGHT AS LIGHT SOUTHERLY WINDS SHOULD DEVELOP. MET/NAM INDICATES SOME DRIER LOW-LEVEL AIR MAY MIX DOWN ACROSS THE LOWLANDS TUESDAY AFTERNOON. NOT SURE IF I BELIEVE IT...BUT HAVE TWEAKED DEWPOINT NUMBERS DOWN A LITTLE. EVEN WITH THE MOISTURE INCREASING ACROSS THE LOWER LEVELS...BUFKIT DATA INDICATES INSTABILITY WILL BE RATHER LIMITED ACROSS THE NORTH ON TUESDAY. PREVIOUS POP/THUNDER FORECAST IS IN LINE WITH THIS THINKING AND CHANGED IT VERY LITTLE. A MIX OF THE LATEST MAV/MET NUMBERS WERE CLOSE TO PREVIOUS NUMBERS AND LOOKED GOOD...SO THEY WERE GENERALLY USED. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... HOT AND HUMID WEATHER WILL CONTINUE ON WEDNESDAY OUT AHEAD OF AN APPROACHING COLD FRONT. COLD FRONT WILL BE SLOW TO MOVE THROUGH THE CWA...ENTERING THE NORTHERN ZONES WEDNESDAY NIGHT...CROSSING THROUGH ON THURSDAY...AND FINALLY EXITING TO THE SOUTH THURSDAY NIGHT OR EARLY FRIDAY. OUT AHEAD OF THE FRONT...SHOWERS AND STORMS WILL BE ON THE INCREASE...WITH SOME STORMS BECOMING STRONG OR EVEN SEVERE AS PLENTY OF INSTABILITY AND SHEAR WILL EXIST. BETTER DYNAMICS WILL BE TO OUR NORTH...AND BASED ON FRONTAL TIMING...LOOKING LIKE BETTER CHANCES FOR SEVERE WILL BE TO THE NORTH. && .LONG TERM /FRIDAY THROUGH MONDAY/... DRIER AIR WILL MOVE INTO THE CWA FOR FRIDAY BEHIND THE FRONT...WITH A NORTHWESTERLY FLOW PATTERN ALOFT SETTING UP ACROSS THE CWA...AND COOLER WEATHER TAKING HOLD. STILL LOOKING AT A CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE EXTENDED AS WEAK RIPPLES IN THE FLOW WILL KEEP A MENTION...ESPECIALLY DOWN SOUTH WHERE BETTER MOISTURE WILL EXIST. TEMPERATURES WILL BEGIN TO WARM BY THE WEEKEND AS HIGH OVER CENTRAL U.S. BUILDS EAST. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... OUTSIDE OF A FEW STORMS WITH IFR CONDITIONS ACROSS THE MOUNTAINS AND THE SOUTHERN PORTIONS OF THE AREA...EXPECT VFR CONDITIONS SHOULD PREVAIL ACROSS THE REMAINDER OF THE AREA THRU 06Z. WITH TEMPERATURES A DEGREE OR TWO COOLER TONIGHT...FOR 06Z TO 12Z TUESDAY...SOME THICKER VALLEY FOG WITH VSBY AOB 1 MILE COULD FORM...ESPECIALLY OVER THE WETTER CORRIDOR BETWEEN CRW AND EKN. OTHERWISE...EXPECT MVFR CONDITIONS WILL PREVAIL IN MANY LOCATIONS ACROSS THE SOUTH...AND VFR OVER THE NORTH. ANY FOG THAT DEVELOPS SHOULD DISSIPATE SHORTLY AFTER SUNRISE ON TUESDAY...WITH DIURNAL CU AND VFR CONDITIONS EXPECTED. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: LOW CLOUDS COULD REFORM AGAIN IN THE MOUNTAINS AND ACROSS SOUTHERN PORTIONS OF THE REGION BETWEEN 06Z AND 12Z TUESDAY. FOG COULD BE THICKER VCNTY OF THE KANAWHA AND ELK RIVER VALLEYS THAN FORECAST FOR DAWN TUESDAY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03 CRW CONSISTENCY H H H H H H H H H H M M HTS CONSISTENCY H H H H H H H H H H M M BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H L L PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z TUESDAY... MORE WIDESPREAD CONVECTION EXPECTED WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT...WITH IFR IN PCPN. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JSH/SL NEAR TERM...JSH SHORT TERM...SL LONG TERM...SL AVIATION...JSH
Hazardous weather outlook, Jul 16, 3:11 PM EDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 311 PM EDT MON JUL 16 2012 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-171915- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 311 PM EDT MON JUL 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 16, 5:54 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
554 PM EDT MON JUL 16 2012
WVZ006-013-014-162245-
CABELL WV-LINCOLN WV-PUTNAM WV-
554 PM EDT MON JUL 16 2012
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CABELL...NORTHERN
LINCOLN AND SOUTHWESTERN PUTNAM COUNTIES...
AT 550 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
HAMLIN...MOVING SOUTH AT 10 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR MILTON AROUND 600 PM...HURRICANE AROUND 605
PM...CULLODEN AROUND 610 PM...SALT ROCK AROUND 635 PM AND HAMLIN
AROUND 645 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
18 AND 36 IN WEST VIRGINIA.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3850 8230 3853 8230 3845 8194 3818 8188
3821 8226 3849 8231
26The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:32 PM EDT | Special Weather Statement | RLX | Randolph | 28 min |
| Jul 15, 9:17 PM EDT | Special Weather Statement | RLX | Braxton, Gilmer | 43 min |
| Jul 16, 6:22 PM EDT | Special Weather Statement | RLX | Boone | 38 min |
Nearby
Special Weather Statements in West Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.